Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what do i do about my weight
Nov 27, 2005

I started my med sometime in April these year and i have added too much weight. Am taking Epivir,Viramune and Zerit.I am so worried about these and i need help. Ruth from Nigeria

Response from Dr. Young

Ruth,

Thank you for your post. The regimen that you're receiving is a popular one in many parts of the world.

Weight gain is not unusual to see among persons initiating HIV therapy, especially patients who start medications with very low CD4 cell counts. What you're describing is not the usual pattern, as most patients gain back the weight that was lost with AIDS-associated wasting. Sometimes we'll see usual gain in body fat (lipodystrophy), this later syndrome can be troubling for some patients after starting on medications.

Since your wieght gain is problematic for you, I'd make sure to address this issue with your doctor at your next visit.

Good luck, BY



Previous
recovery from pml
Next
Switching meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement